MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll euro 125 s/c had visible silicone.The following information was provided by the initial reporter: multiple sku w/ visible particles, defective plungers, excessive lubricant.When did the incident occur? before use.Please note that we have identified several quality defects in the syringes received under (b)(4).The issues observed include: visible particles inside the syringe, particles between the plunger and barrel space, multiple white particles found inside the packaging, defective plungers, excessive lubricant.The details of the rejected items can be found in the table below, and supporting photographs are attached for your reference.Ref no.Description size lot no qty received total qty received in pcs qty rejected % 309649, bd plastipak syringe, 5ml 4352949, 10box=1250 1250, 113 9.0%.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - silicone visible.A report was received indicating the presence of visible particles, defective plungers, and excessive lubricant.To support the investigation, one hundred fourteen samples of 5ml luer-lok syringes, two product packages, and two photographs were submitted for evaluation by the quality team.One of the packaging blisters contained a loose, red-colored foreign material, while the second blister exhibited a brownish substance within the packaging.No additional foreign matter was observed in the remaining samples.One photograph depicts a fully assembled syringe within its packaging, where the stopper is misaligned and improperly seated on the plunger rod, resulting in a distorted stopper.The second photograph shows the top web slip with the correct product information.The observed conditions are non-conforming with the product specifications.The distorted stopper is attributed to the assembly process, while the presence of loose foreign material is associated with the packaging process.A review of the device history record was conducted for material number 309649, lot 4352949.The review confirmed that all visual inspections were performed in accordance with established requirements, and no quality notifications were recorded related to the reported condition.The lot was inspected and accepted per the inspection control plan, approved for shipment, and deemed compliant with product specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22789606
Report Number1213809-2025-00531
Device Sequence Number21287781
Product Code FMF
UDI-Device Identifier00382903096497
UDI-Public(01)00382903096497(11)241217(17)291130(10)4352949
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309649
Device Lot Number4352949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown